MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the pipeline was deployed half in the marksman.Due to the unsatisfactory position, the stent was to be retrieved and deployed again, but there was too much resistance during the redeployment.The entire system was withdrawn from the body, and the distal side of the marksman was found to be broken and the stent was stuck inside the catheter.Post-procedure angiographic results showed the blood flow was slowed down.The patient was undergoing surgery for treatment of a saccular aneurysm of the internal cervical communicating artery with a max diameter of 5.6mm and a 4.3mm neck diameter.It was noted the patient's vessel tortuosity was extreme.Additional information received reporting that the devices were prepared per the instructions for use (ifu).When removed, it was observed that the pipeline pushwire was kinked and the marksman catheter had separated.The marksman catheter was replaced with a phenom catheter and the pipeline was replaced with a new pipeline to successfully complete the procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reporting that no pieces of the device were left within the patient.
 
Additional Manufacturer Narrative
No damages were found with the marksman hub.The marksman catheter body was found separated at ~129.2cm from the proximal end of the hub.The tubing material of the separated end exhibited with jagged edges and stretching with the inner wire protruding from within the separated end.When compared to product drawing ~ 28.3cm of the marksman catheter distal segment was found separated.The separated marksman catheter distal segment was found on the distal end of the pipeline flex embolization device.The total length of the separated marksman catheter distal segment was measured to be ~32.3cm.The proximal end of the marksman catheter distal segment was found stretched and accordioned.No damage was found with the marksman distal marker/tip.The pipeline flex braid was found partially deployed out from within the marksman distal tip.The pipeline flex delivery system ptfe sleeves were found in good condition.The tip coil was found stretched on its proximal end.The pipeline flex could not be pulled out from within the separated marksman catheter distal segment as resistance was encountered.However, no issue was encountered pushing the pipeline flex out from within the separated marksman catheter distal segment, causing the braid to deploy.No bends or kinks were found with the pipeline flex pusher.The pipeline flex delivery system was found intact.There does not appear to be any evidence of stretching found with the pipeline flex delivery system.The pipeline flex braid ends were found fully open and in good condition.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s reports of ¿lockup/resistance at distal segment of catheter¿ and ¿catheter separation/break¿ were confirmed.However, the customer¿s report of ¿pushwire kink/damage¿ could not be confirmed.From the damages seen with the marksman catheter (accordioned/separation); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and/or retrieve the pipeline flex through the marksman catheter against resistance subsequently causing the catheter to become separated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10396600
Report Number2029214-2020-00789
Device Sequence Number16826079
Product Code KRA
UDI-Device Identifier00836462014077
UDI-Public00836462014077
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2022
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number218379403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/17/2020
11/12/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date08/25/2020
11/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR